UK Teenager Dies from Steroids

As we adults debate whether the sports records of steroid users should be marked with an asterisk, we tend to forget that these drugs can be deadly.

Here is a current story of a young man in the UK whose death has been attributed to his use of anabolic steroids as reported by the BBC.

Don

Dangers of Steroid Abuse by Teenage Boys, 1/19/2010, BBC

Steroid abuse is a growing health problem for teenage boys who are under increasing pressure to look good.

It is illegal to supply steroids in the UK but not to buy them. But the internet makes it relatively easy for young people to buy body building drugs.

BBC Inside Out found that many young boys trying to enhance their physique are exceeding the recommended dose of steroids to get faster results.

Steroid abuse can lead to serious side effects including mood swings, development of male breast tissue, shrinking of the testes, impotence and high blood pressure. If steroids are taken for a long time there can also be damage to the heart and liver.

Seventeen-year-old Matthew Dear paid the ultimate price for steroid misuse.

He started taking a course of steroids in March 2009 to boost his body size.

Matthew increased his use of steroids from one tablet to four tablets a day – and began to feel ill.

Four weeks after he started taking the steroids, Matthew died. The cause of death was given as the misuse of anabolic steroids.

Inside Out’s David Akinsanya investigates steroid abuse by teenagers desperate for designer bodies.

http://news.bbc.co.uk/2/hi/health/8467443.stm

Leave a Reply

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box